Halcion (Triazolam) Overdose Signs And Symptoms
Medically reviewed byIsaac Alexis, M.D., AAMA, AMP-BC
May 15, 2019
Halcion is a benzodiazepine used in the treatment of insomnia. This drug comes with a high potential for abuse and addiction. People who abuse Halcion are at an increased risk of overdose. Symptoms of overdose include confusion, depressed breathing, and coma.
Halcion is a prescription benzodiazepine. This drug, which also goes by the generic name triazolam, is most often prescribed to treat severe insomnia. It may also be used in the treatment of mood disorders like anxiety and psychosis.
This drug is typically only prescribed for short-term use due to its high potential for abuse and addiction. Halcion works similarly to other benzodiazepines by slowing down brain activity and creating feelings of calm and relaxation.
Halcion can also elicit feelings of pleasure and euphoria. This drug is a potent benzodiazepine, and many people who abuse Halcion do so for the “high” it creates. This is especially true when Halcion is taken in higher doses.
When someone takes triazolam in higher doses than what is prescribed or recommended, he or she is at risk for overdose. Halcion overdose can be dangerous and even deadly if medical attention is not sought immediately.
Symptoms And Signs Of A Halcion Overdose
Abusing Halcion increases a person’s chances of overdosing on the drug. This risk only increases when the drug is taken with other substances like alcohol.
Find Treatment For Halcion Addiction Today.
Call to be connected with an Addiction Campuses treatment specialist.
Signs and symptoms of a Halcion overdose include:
- impaired coordination
- slurred speech
- respiratory depression
Lethally overdosing on Halcion is rare, especially if medical support is provided immediately. However, overdosing on Halcion as well as other substances like alcohol or opioids increases the risk of death.
Treatment For Halcion Overdose
In cases of a Halcion overdose, medical treatment should be sought as soon as possible. Medical personnel will monitor the person’s vital signs, including pulse, blood pressure, and respiration.
Medical professionals may also pump the individual’s stomach to rid the body of excess levels of Halcion and any other substances. They may also administer intravenous fluids if necessary.
Additionally, Flumazenil may also be administered to the person who has overdosed. Flumazenil works by reversing the effects of benzodiazepines.
Once a person is stable, he or she will likely be monitored overnight in the hospital. This is to ensure that he or she remains stable and does not experience any further symptoms of overdose.
Treatment For Halcion Abuse And Addiction
People who experience a Halcion overdose may be suffering with an addiction to the drug. Continuing to abuse Halcion only increases the risk for overdose and other negative side effects.
There are many treatment options available for helping individuals overcome an addiction to benzodiazepines like Halcion. Formal treatment is often recommended, especially when the addiction is more severe.
Stopping taking Halcion on one’s own can be extremely difficult. A medically supervised detox program will likely be needed to help someone quit the drug. Detox programs provide a safe and comfortable environment to withdraw from Halcion. They can also offer any needed medication to ease the symptoms of withdrawal.
Once a detox program is completed, an inpatient program is often the next step in recovery from Halcion addiction. Inpatient programs offer customized plans of recovery to meet each individual’s unique needs and condition.
To learn more about the signs and symptoms of a Halcion overdose, contact a treatment specialist today.Article Sources